Alert archive / Alabama / Wind Advisories in 2011
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 27, 2011, 3:35 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Feb 28, 2011, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 28, 2011, 12:00 AM CST
- Expired
- Feb 28, 2011, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WWUS74 KHUN 272135 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CST SUN FEB 27 2011 ...WINDY CONDITIONS EXPECTED TONIGHT THROUGH EARLY MONDAY AFTERNOON ACROSS THE TENNESSEE VALLEY... .SOUTHERLY WINDS WILL INCREASE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE MID- ATLANTIC STATES BY EARLY TUESDAY MORNING. WINDS WILL SHIFT TO THE SOUTHWEST THROUGHOUT THE DAY TOMORROW BEFORE SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT TOMORROW EVENING. WINDS WILL DIMINISH BY SUNSET MONDAY EVENING ACROSS THE AREA. ALZ001>010-016-TNZ076-096-097-280600- /O.NEW.KHUN.WI.Y.0004.110228T0600Z-110228T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 335 PM CST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY. * TIMING: MIDNIGHT TONIGHT THROUGH 3PM CST MONDAY AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20-25 MPH WITH GUSTS AROUND 35MPH. GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA...BUT WILL ONLY INCREASE AS THE LINE OF STORMS AFFECTS THE AREA TOMORROW. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS WOULD MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 12
4 follow-up statements
113 WWUS74 KHUN 280442 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1042 PM CST SUN FEB 27 2011 ...WINDY CONDITIONS EXPECTED THROUGH MONDAY AFTERNOON ACROSS THE TENNESSEE VALLEY... .SOUTHERLY WINDS WILL INCREASE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE MID- ATLANTIC STATES BY EARLY TUESDAY MORNING. WINDS WILL SHIFT TO THE SOUTHWEST THROUGHOUT THE DAY TOMORROW BEFORE SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT TOMORROW EVENING. WINDS WILL DIMINISH BY SUNSET MONDAY EVENING ACROSS THE AREA. ALZ001>010-016-TNZ076-096-097-281200- /O.CON.KHUN.WI.Y.0004.110228T0600Z-110228T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1042 PM CST SUN FEB 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... * TIMING: NOW THROUGH 3PM CST MONDAY AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20-25 MPH WITH GUSTS AROUND 35MPH. GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS WOULD MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
807 WWUS74 KHUN 280905 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 AM CST MON FEB 28 2011 ...WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS THE TENNESSEE VALLEY... .STRONG WINDS WILL CONTINUE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE MID- ATLANTIC STATES BY EARLY TUESDAY MORNING. WINDS WILL BE SOUTHWESTERLY THROUGHOUT THE DAY BEFORE SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH FROM NORTHWEST...NORTH CENTRAL ALABAMA...AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE BY THIS AFTERNOON AND NORTHEAST ALABAMA BY THIS EVENING. ALZ008>010-TNZ097-282100- /O.EXT.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/ MARSHALL-JACKSON-DEKALB-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...WINCHESTER 305 AM CST MON FEB 28 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ ALZ001>007-016-TNZ076-096-282100- /O.CON.KHUN.WI.Y.0004.000000T0000Z-110228T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...LYNCHBURG...FAYETTEVILLE 305 AM CST MON FEB 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
098 WWUS74 KHUN 282023 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 223 PM CST MON FEB 28 2011 ...WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS THE TENNESSEE VALLEY... .STRONG WINDS WILL CONTINUE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS A STRONG LOW PRESSURE SYSTEM TRACKS INTO THE MID-ATLANTIC STATES BY EARLY TUESDAY MORNING. SOUTHWEST WINDS WILL GRADUALLY BECOME NORTHWEST BY THIS EVENING AS THE COLD FRONT PUSHES THROUGH THE AREA. WINDS WILL DIMINISH OVERNIGHT AS THE PRESSURE GRADIENT RELAXES ACROSS THE AREA. ALZ001>007-016-TNZ076-096-010000- /O.EXT.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...LYNCHBURG...FAYETTEVILLE 223 PM CST MON FEB 28 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. HIGHER GUSTS ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ ALZ008>010-TNZ097-010000- /O.CON.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/ MARSHALL-JACKSON-DEKALB-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...WINCHESTER 223 PM CST MON FEB 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. HIGHER GUSTS ARE POSSIBLE IN THE HIGHER TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS OR THUNDERSTORMS IN THE AREA. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS WILL MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ CA
839 WWUS74 KHUN 282347 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 547 PM CST MON FEB 28 2011 ALZ001>010-016-TNZ076-096-097-010100- /O.EXP.KHUN.WI.Y.0004.000000T0000Z-110301T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 547 PM CST MON FEB 28 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. NORTHERLY WINDS OF 15 TO 30 MPH WILL SUBSIDE EARLY THIS EVENING. $$ KULA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 27, 12:57 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 27, 12:57 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CST SUN FEB 27 2011 .UPDATE... UPDATE FOR 27/18Z AVIATION FORECAST. && .AVIATION... THERE ARE NO CONCERNS THRU THE FIRST HALF OF THE FORECAST PERIOD... WITH SCT/BKN VFR-LEVEL CU AND AC EXPECTED TO CONTINUE ALONG WITH GUSTY S/SSW WINDS FROM 15-25 KNOTS. CONDITIONS WILL RAPIDLY DETERIORATE LATE THIS EVENING...AS SOUTHERLY WINDS STRENGTHEN AND MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. EXPECT BKN/OVC MVFR ST DECK TO DEVELOP AT BOTH HSV/MSL BY 28/02-04Z. TSRA THREAT WILL INCREASE SUFFICIENTLY TO ADD VCTS/CB REMARKS BY 28/09Z...ALONG WITH PREVAILING IFR CIGS. ALTHOUGH NOT EXPLICITLY MENTIONED IN FORECAST...MVFR VSBY IN BR WILL ALSO BE POSSIBLE. TSRA THREAT WILL BE MAXIMIZED DURING PERIOD BETWEEN 28/11-16Z AS LINE OF STORMS PUSHES RAPIDLY SOUTHEASTWARD ACROSS REGION. LIFR OR VLIFR CIG/VSBY IN HEAVY PCPN WILL BE LIKELY...BUT TOO DIFFICULT TO PINPOINT EXACT TIMING FOR TEMPO GROUP. AWW WILL ALSO LIKELY BE REQUIRED FOR VERY STRONG SURFACE GUSTS WITHIN LINE OF STORMS...AS WELL AS FOR STRONG WSW FLOW IN WAKE OF LINE. 70/DD && .UPDATE DISCUSSION... /ISSUED 1114 AM CST SUN FEB 27 2011/ OVERALL...THE CURRENT FORECAST FOR TODAY APPEARS TO BE ON TRACK... WITH NO MAJOR CHANGES REQUIRED IN THIS UPDATE. SCATTERED SHOWERS AND THUNDERSTORMS WHICH DEVELOPED ACROSS THE REGION EARLIER THIS MORNING HAVE NOW MOVED NORTHEASTWARD INTO TENNESSEE...AND EXPECT LITTLE ADDITIONAL DEVELOPMENT UNTIL VERY LATE TONIGHT...AS SHORT TERM MODELS SUGGEST A BROAD REGION OF MID-LEVEL SUBSIDENCE WILL SPREAD ACROSS THE AREA FROM THE WEST. NONETHELESS...GIVEN STRENGTH OF WARM/MOIST ADVECTION REGIME CURRENTLY UNDERWAY...WILL LEAVE 20 POPS INTACT. BREAKS IN CLOUD COVER NOTED IN RECENT VISIBLE SATELLITE IMAGERY SUGGEST THAT FORECASTED MAXIMUM TEMPERATURES WILL BE ACHIEVABLE. HAVE MADE A MINOR UPWARD ADJUSTMENT TO HOURLY DEW POINT GRIDS TO REFLECT DEW POINTS NOW AROUND 60F FOR MOST OF THE AREA...AND ALSO ADJUSTED WIND GUST GRIDS TO INCREASE GUSTS SUBSTANTIALLY FOR HIGHER TERRAIN IN NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. UPDATED PRODUCTS WILL BE ISSUED SHORTLY. 70/DD .PREV DISCUSSION... /ISSUED 434 AM CST SUN FEB 27 2011/ LOWER LEVEL GULF MOISTURE STREAMING INTO THE REGION WAS RESULTING IN INCREASING CLOUDS ACROSS THE TENNESSEE VALLEY. THIS MOISTURE UPGLIDING IN THE 300K REGION WAS CREATING MVFR/IFR CEILINGS FOR OUR AVIATION INTERESTS. FURTHER TO THE NORTH...THE MAIN JET MOVING WEST- EAST ACROSS TN/KY WAS PRODUCING CONVECTION NEAR AND NORTH OF THE I-40 CORRIDOR. LOW TEMPERATURES SO FAR THIS MORNING HAVE COOLED ONLY INTO THE UPPER 50S TO AROUND 60S WITH A 5-10 MPH SOUTHERLY FLOW. ON A BIG PICTURE...HIGH PRESSURE NOW EAST OF THE SE COAST CONTINUED A SOUTHERLY FLOW ACROSS THE SOUTHERN STATES...WITH A A ZONAL MID/UPPER FLOW ACROSS MOST OF THE CONUS. A STRONG SHORTWAVE/LOW DEEPENING OVER CALIFORNIA HAD 00Z 500MB HEIGHTS DOWN TO AROUND 530 DECAMETERS...RATHER DEEP FOR THIS LATITUDE. THIS LOW MOVING IN THE WESTERLIES WILL BRING ANOTHER CHANCE OF STRONG/SEVERE CONVECTION WEATHER TODAY INTO MONDAY. A VERY CHALLENGING FORECAST FOR THE NEXT 36 HOURS OR SO...AS LOWER LEVEL MOISTURE INCREASES AND THE SYSTEM NEARS FROM THE WEST. FOR TODAY DESPITE MORE CLOUDS...HIGH TEMPS SHOULD WARM INTO THE LOWER 70S...WITH A FEW MID 70 READINGS NOT OUT OF THE QUESTION. THE UPPER SYSTEM WILL INDUCE LEE-SIDE CYCLOGENESIS OVER THE HIGH PLAINS JUST EAST OF CO/NM. THIS LOW IN THE LOWER 990MB RANGE OVER THE TEXAS PANHANDLE WILL QUICKLY MOVE TO ENE...REACHING MAINE BY LATE MONDAY. A COLD FRONT EXTENDING SOUTH OF THE SURFACE LOW (SOUTH OF ST LOUIS MONDAY MORNING) WILL BE NEAR THE MISSISSIPPI RIVER AT DAYBREAK MONDAY. A STRONG INFLOW INTO THE MAIN CYCLONE PLUS STRONG MOISTURE CONVERGENCE WILL RESULT IN SHOWERS/THUNDERSTORMS. THIS SITUATION LOOKS LIKE TYPICAL MID/LATE WINTER CONVECTION FOR THE SOUTH...HIGH SHEAR AND LOW INSTABILITIES. THE PRIMARY THREAT FROM THE SEVERE STORMS APPEARS TO BE WIND GUSTS OVER 60 MPH AND MARGINAL TO LARGE HAIL. IN A QUASI-LINEAR CONVECTIVE SYSTEM/SQUALL LINE PRECEDING/ACCOMPANYING THE FRONT...A BRIEF TORNADO SPINUP OR TWO CANNOT BE RULED OUT -- ESPECIALLY WITHIN/NEAR BREAKS IN THE MAIN LINE. WINDS NEARING WIND ADVISORY CATEGORY (OURS 25 MPH FOR 3 HOURS OR MORE OR GUSTS MORE THAN 35 MPH) WILL BE A CLOSE CALL MONDAY AS THE PRESSURE GRADIENT TIGHTENS WITH THE COLD FRONT'S APPROACH. WINDS ALOFT IN THE +35 KNOT RANGE IN THE BOUNDARY LAYERS TO 850MB MAY MIX TO THE SURFACE...BRINGING LEAST A BRIEF PERIOD OF WINDY CONDITIONS. THE SHOWER ACTIVITY WILL END FROM WEST TO EAST MONDAY AFTERNOON AND EVENING AS THE FRONT PUSHES EAST OF THE REGION. DID NOT NAIL DOWN EXACT TIMING ON THIS GIVEN STILL VARIOUS MODEL OUTPUT. AS WAS THE CASE IN THE LAST SYSTEM...CAN SEE THE FRONT/SHOWERS ENDING FASTER THAN THE MODELS SUGGEST DUE TO A STRONG ZONAL MID/UPPER FLOW. MODIFIED CANADIAN HIGH PRESSURE BUILDING IN WILL BRING DRAMATICALLY COOLER TEMPS TO THE AREA FOR THE FIRST HALF OF THE WEEK...ESPECIALLY COMPARING THEM TO WHAT WE WILL HAVE TODAY AND MONDAY. DRY WEATHER SHOULD CONTINUE INTO FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE NW. DAILY HIGH/LOW TEMPS ONCE AGAIN WILL WARM TO ABOVE AVERAGE READINGS WED-FRI. ANOTHER STORM ARRIVING IN THE WESTERLIES WILL BRING ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS FOR THE FIRST HALF OF THE UPCOMING WEEKEND. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...70/DD UPDATE DISCUSSION...70/DD PREV DISCUSSION...RSB
Hazardous weather outlook, Feb 27, 12:23 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1223 PM CST SUN FEB 27 2011 ALZ001>010-016-TNZ076-096-097-281115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1223 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION VERY LATE TONIGHT...AS A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION FROM THE WEST. A FEW OF THE STORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORM ACTIVITY WILL LIKELY ORGANIZE INTO A LINE AND PUSH RAPIDLY SOUTHEASTWARD ACROSS THE AREA IN ADVANCE OF THE COLD FRONT ON MONDAY MORNING. SEVERE THUNDERSTORMS ARE LIKELY FOR THE ENTIRE AREA...AND ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE...DAMAGING STRAIGHT LINE WINDS WILL PRESENT THE MOST SIGNIFICANT THREAT TO THE AREA. CONFIDENCE IS INCREASING THAT A WIDESPREAD AND SIGNIFICANT DAMAGING WIND EVENT WILL OCCUR ACROSS THE AREA ON MONDAY MORNING...WITH THE THUNDERSTORM THREAT DIMINISHING FROM NORTHWEST TO SOUTHEAST DURING THE EARLY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FOR THE ENTIRE AREA THROUGH EARLY MONDAY AFTERNOON. THIS ACTIVATION MAY BE REQUIRED AS EARLY AS 3-6 AM CST MONDAY FOR THE NORTHWESTERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF A LINE FROM RUSSELLVILLE...TO HUNTSVILLE...AND WINCHESTER. 70/DD
Nearby
Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.